Alert archive / Tennessee / Special Weather Statements in 2013

Special Weather Statement, NWS Nashville, TN

July 20, 2013Sumner County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 20, 2013, 9:13 PM CDT for Sumner County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2013, 9:13 PM CDT (02:13 UTC)
Expired
Jul 20, 2013, 10:00 PM CDT
In force
47 min
Issued by
NWS Nashville, TN

County Sumner County, TN

The radar

The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1884 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1884 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WWUS84 KOHX 210213
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
913 PM CDT SAT JUL 20 2013

TNZ008-027-028-210300-
DAVIDSON-SUMNER-WILSON-
913 PM CDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER AND WILSON
COUNTIES...

AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LAKEWOOD...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MADISON...HERMITAGE...OLD
HICKORY...LAKEWOOD...HENDERSONVILLE...MOUNT JULIET AND GALLATIN.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM AND ALSO...FREQUENT 
CLOUD TO GROUND LIGHTNING. 

LAT...LON 3648 8651 3628 8628 3615 8660 3628 8678

$$

21

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 20, 5:27 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 20, 5:27 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CDT SAT JUL 20 2013

.AVIATION 00Z DISCUSSION...
GENERALLY DRY AND WARM PATTERN WILL PARTIALLY TRANSITION AS WEAK
NW-SE UPPER LEVEL RIDGING CONTINUES TO SLOWLY BREAK DOWN.
TOMORROW...AN UPPER TROUGHING PATTERN WILL BEGIN TO DEVELOP WITH
THE AXIS ALIGNED ALONG TH MS RIVER. THE COOLER MID LEVEL TEMPS
WILL ALLOW FOR CONVECTION COVERAGE TO BE ON THE INCREASE THROUGH
THIS TAF PD. BEST CHANCES FOR SHOWER AND TSTM DEVELOPMENT WILL BE
AFT 12Z ON SUNDAY. OTW...SOME LIGHT FOG POSSIBLE TOWARD 12Z.

&&

.PREV DISCUSSION... /ISSUED 254 PM CDT SAT JUL 20 2013/

DISCUSSION...SEVERAL SMALL SHOWERS DEVELOPED AROUND MIDDAY...BUT
VERY LITTLE ACTIVITY HAS REMAINED THANKS TO VERTICAL MIXING OF
DRY LAYERS AND SUBSIDENCE. TEMPERATURE AND HUMIDITY LEVELS WERE
SIMILAR TO YESTERDAY WITH MID AFTERNOON READINGS MOSTLY IN THE
LOWER 90S...WITH MID TO UPPER 80S PLATEAU.

MOISTURE WILL INCREASE SOME OVERNIGHT...BUT THERE WILL BE LITTLE
FORCING FOR ANY MORE THAN 10-20 PERCENT RAIN CHANCE. A SURFACE FRONT
CURRENTLY OVER CENTRAL IN/IL AND NORTH MO WILL NOT MOVE MUCH
FARTHER SOUTH. MID TN WILL REMAIN UNDER THE SAME AIR MASS WITH
LIGHT SOUTH WINDS.

FOR THIS FORECAST PERIOD...THE CHANCE FOR RAIN WILL PEAK SUNDAY
AFTERNOON THROUGH MONDAY AS A COUPLE OF SHORTWAVE TROUGHS DROP
ACROSS THE REGION. MODELS AGREE WITH GOOD MOISTURE POOLING
INCLUDING PW VALUES AROUND 2 INCHES. ALSO...MOS POPS ARE IN GOOD
AGREEMENT. WE WILL GO WITH "LIKELY" (60 PERCENT) WORDING BOTH
SUNDAY PM AND MONDAY...AND AROUND 50 PERCENT SUNDAY NIGHT.
ALTHOUGH WE ARE INDICATING "LIKELY"...THIS DOES NOT MEAN A TOTAL
WASHOUT...THERE WILL BE RAIN FREE PERIODS. WHEN THUNDERSTORMS ARE
OCCURRING...EXPECT SOME VERY HEAVY DOWNPOURS. SOME OF THE STORMS
COULD BE STRONG WITH LOCALLY GUSTY WINDS...BUT NO WIDESPREAD OR
ORGANIZED SEVERE WEATHER IS EXPECTED.

THE CHANCE FOR RAIN WILL TAPER DOWN MONDAY NIGHT INTO
TUESDAY...THEN INCREASE AGAIN ON WEDNESDAY AS ANOTHER SHORTWAVE
MOVES THROUGH THE AREA. MODELS ARE IN PRETTY GOOD AGREEMENT WITH
AN ACTUAL FRONTAL PASSAGE BU THURSDAY BRINGING A PERIOD OF RAIN
FREE AND LESS HUMID WEATHER THURSDAY AND FRIDAY. IT LOOKS LIKE
ANOTHER SYSTEM WITH POPS RETURNING NEXT WEEKEND...BUT THE DETAILS
ARE UNCLEAR AT THIS TIME...SO JUST INCLUDING 20 POPS FOR NOW.

13

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jul 20, 5:02 AM CDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT SAT JUL 20 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-211015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
502 AM CDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

27

In the hours before

Special weather statement, Jul 20, 7:48 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 PM CDT SAT JUL 20 2013

TNZ008-009-029-210130-
MACON-SUMNER-TROUSDALE-
748 PM CDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER AND TROUSDALE
COUNTIES...

AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF GALLATIN...MOVING NORTHEAST AT
15 MPH. WIND GUSTS TO 40 MPH WILL BE POSSIBLE.

SOME LOCATIONS IN THE PATH INCLUDE BLEDSOE CREEK STATE PARK...
CASTALIAN SPRINGS...BETHPAGE...HARTSVILLE AND WESTMORELAND.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3645 8601 3634 8622 3635 8623 3632 8627
      3634 8627 3635 8628 3634 8630 3632 8630
      3631 8632 3645 8647 3664 8619

21
Special weather statement, Jul 20, 8:13 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CDT SAT JUL 20 2013

TNZ059-060-210200-
MAURY-WILLIAMSON-
813 PM CDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR MAURY AND WILLIAMSON COUNTIES...

AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPRING HILL...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE SPRING HILL AND THOMPSONS
STATION.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3577 8712 3604 8682 3580 8661 3579 8662
      3579 8666 3577 8666 3576 8668 3570 8677
      3570 8681 3568 8682 3561 8693
Special weather statement, Jul 20, 8:17 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT SAT JUL 20 2013

TNZ009-029-210200-
MACON-TROUSDALE-
817 PM CDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR MACON AND TROUSDALE COUNTIES...

AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES WEST OF LAFAYETTE...MOVING NORTHEAST AT
20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE LAFAYETTE AND RED BOILING SPRINGS.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3663 8581 3644 8582 3642 8595 3643 8598
      3642 8598 3642 8611 3664 8621 3664 8620

21
Special weather statement, Jul 20, 8:25 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
825 PM CDT SAT JUL 20 2013

TNZ026-027-059-210215-
CHEATHAM-DAVIDSON-WILLIAMSON-
825 PM CDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND
WILLIAMSON COUNTIES...

AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE NATCHEZ TRACE AT HIGHWAY 96...
PEGRAM...BELLEVUE...OAK HILL...FOREST HILLS AND BELLE MEADE.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3636 8690 3622 8660 3590 8698 3604 8719

21
Special weather statement, Jul 20, 8:51 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
851 PM CDT SAT JUL 20 2013

TNZ027-059-062-210230-
DAVIDSON-RUTHERFORD-WILLIAMSON-
851 PM CDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD AND
WILLIAMSON COUNTIES...

AT 850 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR FRANKLIN...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE FRANKLIN...TRIUNE...BRENTWOOD...
NOLENSVILLE...ANTIOCH...LA VERGNE...SMYRNA AND PERCY PRIEST LAKE.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3621 8658 3614 8655 3613 8653 3611 8653
      3604 8642 3603 8639 3601 8638 3602 8637
      3596 8627 3575 8681 3590 8698 3622 8659
Special weather statement, Jul 20, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
913 PM CDT SAT JUL 20 2013

TNZ008-027-028-210300-
DAVIDSON-SUMNER-WILSON-
913 PM CDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER AND WILSON
COUNTIES...

AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LAKEWOOD...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MADISON...HERMITAGE...OLD
HICKORY...LAKEWOOD...HENDERSONVILLE...MOUNT JULIET AND GALLATIN.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM AND ALSO...FREQUENT
CLOUD TO GROUND LIGHTNING.

LAT...LON 3648 8651 3628 8628 3615 8660 3628 8678

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:48 PM CDTSpecial Weather StatementOHXTrousdale42 min
Jul 20, 8:13 PM CDTSpecial Weather StatementOHXWilliamson47 min
Jul 20, 8:17 PM CDTSpecial Weather StatementOHXMacon43 min
Jul 20, 8:25 PM CDTSpecial Weather StatementOHXDavidson50 min
Jul 20, 8:51 PM CDTSpecial Weather StatementOHXWilliamson39 min
Jul 20, 9:01 PM CDTAreal Flood AdvisoryOHXDavidson3 hr
Jul 20, 9:21 PM CDTFlash Flood WarningOHXDavidson, Sumner, Wilson3 hr
Jul 20, 9:34 PM CDTSpecial Weather StatementOHXWilson41 min
Jul 20, 10:12 PM CDTSpecial Weather StatementOHXSmith48 min
Jul 21, 10:09 AM CDTAreal Flood AdvisoryOHXPickett2 hr
Jul 21, 12:10 PM CDTSpecial Weather StatementOHXHickman35 min
Jul 21, 12:53 PM CDTSpecial Weather StatementOHXPutnam37 min
Jul 21, 1:07 PM CDTSpecial Weather StatementOHXDickson38 min
Jul 21, 1:18 PM CDTSpecial Weather StatementOHXMarshall27 min
Jul 21, 1:35 PM CDTSpecial Weather StatementOHXCheatham25 min
Jul 21, 1:47 PM CDTSpecial Weather StatementOHXRobertson28 min
Jul 21, 2:12 PM CDTSpecial Weather StatementOHXDavidson48 min
Jul 21, 2:35 PM CDTSpecial Weather StatementOHXLawrence25 min
Jul 21, 2:39 PM CDTSpecial Weather StatementOHXDeKalb36 min
Jul 21, 2:56 PM CDTAreal Flood AdvisoryOHXLawrence2 hr
Jul 21, 3:36 PM CDTFlash Flood WarningOHXLawrence3 hr
Jul 21, 3:49 PM CDTSpecial Weather StatementOHXGiles26 min
Jul 21, 5:14 PM CDTAreal Flood AdvisoryOHXMontgomery, Stewart2 hr

Nearby

Special Weather Statements in Tennessee, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.